Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 20, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 13, 2000, 10:22 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2000, 10:22 PM EDT (02:22 UTC)
- Expired
- May 13, 2000, 11:00 PM EDT
- In force
- 38 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
476
WUUS51 KOKX 140224
SVRNYC
CTC009-140300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1022 PM EDT SAT MAY 13 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHERN CONNECTICUT...
NEW HAVEN...
* UNTIL 1100 PM EDT...
* AT 1022 PM EDT A SEVERE THUNDERSTORM WAS LOCATED OVER ORANGE...
MOVING EAST AT 40 MPH.
* BASED ON THIS MOVEMENT...THE SEVERE THUNDERSTORM SHOULD BE IN
THE VICINITY OF...
BRANFORD CENTER AROUND 1030 PM EDT...
GUILFORD CENTER AROUND 1040 PM EDT...
HAIL TO THE SIZE OF 1 INCH AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.
REMEMBER A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS
OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:30 PM EDT, 52 minutes earlier.
Area forecast discussion, May 13, 9:30 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 930 PM EDT SAT MAY 13 2000 SQUALL LN AHD OF CDFNT MOVG ACRS FCST AREA ATTM...WITH AN HOUR OR TWO OF LGTR SHWRS BHD THE LN. WL CONT THE PCPN TIL ARND MIDN FM NYC N AND W...AND TIL AFT MIDN TO THE E...PRETTY MUCH IN LN WITH CURRENT FCSTS. FOR TMRW...WITH STG HI PRES BLDG OVR THE RGN...WL BE MORE OPTIMISTIC AND CALL FOR MSTLY SUNNY SKIES. REST OF FCST PDS LK FINE. .OKX...NONE. EY
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:10 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 35 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.